Alert archive / California / Gale Watches in 2016
Gale Watch 36, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Dec 12, 2016, 8:55 PM PST. It took effect at Dec 14, 2016, 3:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 12, 2016, 8:55 PM PST (04:55 UTC)
- In effect from
- Dec 14, 2016, 3:00 AM PST
- Expired
- Dec 13, 2016, 2:58 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
428 WHUS76 KEKA 130455 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 855 PM PST MON DEC 12 2016 PZZ455-475-131300- /O.NEW.KEKA.GL.A.0036.161214T1100Z-161215T1400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 855 PM PST MON DEC 12 2016 ...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT. * WINDS...SOUTH INCREASING TO 25 TO 30 KT SUSTAINED WITH GUSTS TO 40 KT. THE STRONGEST GUSTS WILL OCCUR NEAR CAPE MENDOCINO. * WAVES/SEAS...S BUILDING TO 8 TO 11 FEET 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-470-131300- /O.NEW.KEKA.GL.A.0036.161214T1700Z-161215T0800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 855 PM PST MON DEC 12 2016 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS...WINDS...SOUTH INCREASING TO 25 TO 35 KT SUSTAINED WITH GUSTS TO 45 KT. THE STRONGEST GUSTS WILL OCCUR NEAR CAPE MENDOCINO. * WAVES/SEAS...WAVES/SEAS...S BUILDING TO 9 TO 11 FEET 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
3 follow-up statements
637 WHUS76 KEKA 131102 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 302 AM PST TUE DEC 13 2016 PZZ455-475-131915- /O.CON.KEKA.GL.A.0036.161214T1100Z-161215T1400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 302 AM PST TUE DEC 13 2016 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT... * WINDS...SOUTH INCREASING TO 25 TO 30 KT WITH GUSTS UP TO 40 KT WEDNESDAY. THE STRONGEST GUSTS WILL OCCUR NEAR CAPE MENDOCINO. * WAVES/SEAS...S BUILDING TO 8 TO 11 FEET AROUND 10 SECONDS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-470-131915- /O.CON.KEKA.GL.A.0036.161214T1700Z-161215T0800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 302 AM PST TUE DEC 13 2016 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WINDS...SOUTH INCREASING TO 20 TO 35 KT WITH GUSTS UP TO 45 KT WEDNESDAY. THE STRONGEST GUSTS WILL OCCUR NEAR CAPE MENDOCINO. * WAVES/SEAS...S BUILDING TO 9 TO 11 FEET AROUND 10 SECONDS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
214 WHUS76 KEKA 131704 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 904 AM PST TUE DEC 13 2016 PZZ455-475-140115- /O.CON.KEKA.GL.A.0036.161214T1100Z-161215T1400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 904 AM PST TUE DEC 13 2016 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT... * WINDS...SOUTH INCREASING TO 25 TO 30 KT WITH GUSTS UP TO 40 KT WEDNESDAY. THE STRONGEST GUSTS WILL OCCUR NEAR CAPE MENDOCINO. * WAVES/SEAS...S BUILDING TO 8 TO 11 FEET AROUND 10 SECONDS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-470-140115- /O.CON.KEKA.GL.A.0036.161214T1700Z-161215T0800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 904 AM PST TUE DEC 13 2016 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WINDS...SOUTH INCREASING TO 20 TO 35 KT WITH GUSTS UP TO 45 KT WEDNESDAY. THE STRONGEST GUSTS WILL OCCUR NEAR CAPE MENDOCINO. * WAVES/SEAS...S BUILDING TO 9 TO 11 FEET AROUND 10 SECONDS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
702 WHUS76 KEKA 132258 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 258 PM PST TUE DEC 13 2016 PZZ475-140700- /O.UPG.KEKA.GL.A.0036.161214T1100Z-161215T1400Z/ /O.NEW.KEKA.GL.W.0064.161214T1700Z-161215T0000Z/ /O.NEW.KEKA.SC.Y.0122.161214T1100Z-161214T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 258 PM PST TUE DEC 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 9 AM TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 AM TO 9 AM PST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH WINDS INCREASING TO 15 T0 25 KT TONIGHT...AND 20 TO 30 KT ON WEDNESDAY. GUSTS TO 40 KT POSSIBLE ON WEDNESDAY. * WAVES/SEAS...STEEP BUILDING WAVES TO S 9 TO 12 FT AROUND 9 SECONDS ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-140700- /O.UPG.KEKA.GL.A.0036.161214T1700Z-161215T0800Z/ /O.NEW.KEKA.GL.W.0064.161214T1700Z-161215T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 258 PM PST TUE DEC 13 2016 ...GALE WARNING IN EFFECT FROM 9 AM TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH WINDS INCREASING TO 20 T0 30 KT ON WEDNESDAY. THE STRONGEST GUSTS WILL OCCUR NEAR CAPE MENDOCINO AND OFFSHORE FROM HUMBOLDT BAY. * WAVES/SEAS...STEEP BUILDING WAVES TO S 10 TO 13 FT AROUND 9 SECONDS ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ470-140700- /O.UPG.KEKA.GL.A.0036.161214T1700Z-161215T0800Z/ /O.NEW.KEKA.GL.W.0064.161214T1700Z-161215T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 258 PM PST TUE DEC 13 2016 ...GALE WARNING IN EFFECT FROM 9 AM TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH WINDS INCREASING TO 25 T0 35 KT ON WEDNESDAY. GUSTS NEAR 45 KT POSSIBLE ON WEDNESDAY. * WAVES/SEAS...STEEP BUILDING WAVES TO S 10 TO 13 FT AROUND 9 SECONDS ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-140700- /O.UPG.KEKA.GL.A.0036.161214T1100Z-161215T1400Z/ /O.NEW.KEKA.SE.W.0029.161214T1700Z-161215T0000Z/ /O.NEW.KEKA.SC.Y.0122.161214T1100Z-161215T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 258 PM PST TUE DEC 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 AM TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 AM TO 9 PM PST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH WINDS INCREASING TO 20 T0 25 KT ON WEDNESDAY. STRONG GUSTS TO 40 KT WILL BE POSSIBLE PRIMARILY NEAR CAPE MENDOCINO. * WAVES/SEAS...STEEP BUILDING WAVES TO S 9 TO 12 FT AROUND 9 SECONDS ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 12, 4:20 PM PST, 4 hours 35 minutes earlier.
Area forecast discussion, Dec 12, 4:20 PM PST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
420 PM PST Mon Dec 12 2016
.SYNOPSIS...
Widespread heavy rainfall will return to all of Northwestern
California over the next few days, as a series of storm systems and
associated surface fronts cross the region. Additionally, some
higher elevation snowfall is likely, especially in the Thursday
through Friday time frame. Dry weather will return for the area by
Sunday.
&&
.DISCUSSION...
.SHORT TERM...
(Today and Tonight)
The calm before the storm is one way to describe the next 18 hours.
Some interior valley fog, similar to what we seen this morning, may
develop once again. Confidence in it being as widespread wasn't high
enough to include in the zones at this time, but this is something
we'll take another look at this evening with the next set of the
numerical model runs. Otherwise, expect light winds and another
seasonably cool night overnight.
.LONG TERM...
(Tuesday through next Monday)
The models remain consistent, as they show an atmospheric river
setup developing for the next few days. Precipital water values
nearing 1.5 inches, which are near the 95th percentile from a
climatology standpoint for this time of year, will bring very heavy
rainfall to the area. The models continue to show a pair of storm
systems with a few surface fronts crossing the region during this
time. The first surface low looks to affect us in the Tuesday
through Wednesday time frame, as a strengthening surface low passes
by to our northwest, before making landfall along the central Oregon
coast. A warm front with very good surface convergence and 850mb
Theta-e advection also show a heavy rain signature in the model
forecasts and soundings. Overall, we can expect to see rainfall
totals of 1 to 3 inches (locally higher) with this first system.
As the first system passes by, yet another surface low and attendant
warm and cold front will cross the region, riding along a stalled
front that looks to reside just offshore. This next surface low
looks to move from Humboldt Bay to Orleans early Thursday afternoon.
A warm front ahead of this low and a cold front following its
passage will both focus widespread heavy rainfall, with this next
round looking to drop 3 to 5 inches in Thursday afternoon through
early Friday morning. This system will be moisture laden as well,
with PWATs running in the 1.2 to 1.4 inch range. Given the moist
soil conditions from recent rainfall, and after coordinating with
all surrounding forecast offices and our national Weather Prediction
Center, we hoisted an Areal Flood Watch for the entire forecast area.
As for any higher elevation snowfall, snow levels running in the
3000 to 4500 feet range north of highway 299 may allow some minor
accumulations to develop Tuesday into Wednesday. The more
significant snowfall potential looks to be in the Thursday through
Friday time frame,a s colder air filtering into the region drops
snow levels into the 1500 to 3000 feet range. Sufficient moisture
will linger for a few inches of snowfall to develop, and a Winter
Weather Advisory may need to be issued over the next few days. /PD
&&
.AVIATION...
Airfields across Northwest California will experience brief drying-
out and VFR cigs/vis through the rest of today/tonight. A few
pockets of patchy fog may form at the coast...but will not be
pervasive. After a sufficient amount of rain...inland valleys &
river valleys had widespread IFR conditions this morning...Ukiah
even reported cigs as low as OVC001 and vis less than 1/4 mile.
Lower cigs/vis possible again in the A.M. across interior valleys
but not expected to be as widespread. Across the entire region:
Increasing clouds and rain chances starting early Tuesday, mainly in
the southern areas as a warm front moves into the region and slowly
drifts northward through the day. By late afternoon/early evening to
mid evening, Most airports/airfields across the area will be
inundated with at least light rain. Light snow will be possible at
the much higher terrain landing strips. /TAA
&&
.MARINE...
Light winds will continue through Tuesday afternoon
across the coastal waters. A deepening surface low will approach the
area Tuesday night and move just N of the area on Wednesday. Ahead
of this surface low, a winds in the lower levels of the atmosphere
will rapidly increase with southerly gales developing Wednesday
afternoon and evening. Wind gusts to near storm force are possible
over the extreme N portion of the area Wednesday evening. Short
period seas will increase in kind. Moderate to heavy rains will
spread across the marine zones Tuesday night and continue into
Thursday.
Winds will shift to the NW and diminish behind the front, but likely
remain near small craft advisory criteria. Winds will likely remain
gusty in the NW flow due to cold air advection and turbulent mixing.
/SEC
.COASTAL ZONES...
Perigean spring tides will continue through
Thursday. High tides will be between 8.5 to 8.7 feet each morning
near North Spit in Humboldt Bay. When the tide reaches 8.8 feet or
higher, there is the potential for coastal flooding. Lately, tidal
anomalies have been running around 0.3 to 0.6 feet above normal.
These deviations added to the forecast tide yield a potential tide
in excess of 8.8 feet during the late morning hours through
Thursday. Another coastal flood advisory has been issued for
Humboldt Bay from 8 am until 12 pm on Tuesday.
More significant coastal flooding is possible on Wednesday as S
winds and waves increase and rainfall from the land runs off into
the adjacent bays. A coastal flood watch/warning may be needed for
this period. /SEC
&&
.HYDROLOGY...
Given the rainfall forecast described above, it's no surprise the
latest guidance from the River Forecast Center shows several rivers
going into the monitor or flood stage. At this point, the Eel River
and Navarro river look to be at highest risk for flooding. Some rock
or land slides will be at least a moderate potential as well, should
these forecasted rainfall amounts /intensities verify. /PD
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch from Tuesday afternoon through late Thursday night
for CAZ101>113.
Coastal Flood Advisory from 9 AM to 1 PM PST Tuesday for CAZ103.
NORTHWEST CALIFORNIA COASTAL WATERS...Coastal Flood Advisory from 9 AM to 1 PM PST Tuesday for PZZ410.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Dec 12, 4:58 PM PST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 458 PM PST MON DEC 12 2016 CAZ102-105>108-110>113-140100- DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR- SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR- 458 PM PST MON DEC 12 2016 ...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FLOOD WATCH IS CURRENTLY IN EFFECT FROM LATE TUESDAY THROUGH EARLY FRIDAY. AN APPROACHING STORM SYSTEM WILL BRING MULTIPLE HAZARDS TO NORTHWEST CALIFORNIA FROM LATE TUESDAY THROUGH FRIDAY...INCLUDING HEAVY RAIN AND THE POTENTIAL FOR FLOODING OF MAIN STEM RIVERS...SMALL STREAMS...AND LOW LYING AREAS WITH POOR DRAINAGE...HIGH ELEVATION SNOW...AND GUSTY RIDGETOP WINDS. THIS MAY ALSO RESULT IN INCREASED ROCK AND MUD SLIDE ACTIVITY ALONG MOUNTAIN ROADS. PRECIPITATION IS EXPECTED TO BEGIN TUESDAY AFTERNOON AND WILL CONTINUE THROUGH LATE THURSDAY AND EARLY FRIDAY WITH INTERMITTENT BREAKS...EVENTUALLY TRANSITIONING TO LIGHT SHOWERS FRIDAY AND SATURDAY. WHILE SNOW LEVELS WILL EVENTUALLY FALL TO AROUND 2000 FEET LATE IN THE WEEK...HEAVY SNOW WILL BE RESTRICTED TO THE HIGHER PEAKS AND ABOVE PASS LEVELS FOR MOST OF THE EVENT...WITH ONLY LIGHT SNOW AT PASS LEVELS THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ101-104-109-140100- COASTAL DEL NORTE-SOUTHWESTERN HUMBOLDT-MENDOCINO COAST- 458 PM PST MON DEC 12 2016 ...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FLOOD WATCH IS CURRENTLY IN EFFECT FROM LATE TUESDAY THROUGH EARLY FRIDAY. AN APPROACHING STORM SYSTEM WILL BRING MULTIPLE HAZARDS TO NORTHWEST CALIFORNIA FROM LATE TUESDAY THROUGH FRIDAY...INCLUDING HEAVY RAIN AND THE POTENTIAL FOR FLOODING OF MAIN STEM RIVERS...SMALL STREAMS...AND LOW LYING AREAS WITH POOR DRAINAGE. THIS MAY ALSO RESULT IN INCREASED ROCK AND MUD SLIDE ACTIVITY ALONG MOUNTAIN ROADS. IN ADDITION...HIGH ASTRONOMICAL TIDES WILL CONTINUE THE THREAT OF MINOR COASTAL FLOODING THIS WEEK...WITH THE HIGHEST TIDE OF THE WEEK EXPECTED LATE WEDNESDAY MORNING DUE TO A SMALL STORM SURGE. RAIN IS EXPECTED TO BEGIN TUESDAY AFTERNOON AND WILL CONTINUE THROUGH LATE THURSDAY AND EARLY FRIDAY WITH INTERMITTENT BREAKS...EVENTUALLY TRANSITIONING TO SHOWERS FRIDAY AND SATURDAY. IN ADDITION TO THE HEAVY RAIN THREAT, GUSTY SOUTH WINDS CAN ALSO BE EXPECTED WEDNESDAY, MOSTLY IN EXPOSED COASTAL AND HIGH ELEVATION AREAS. FOR INLAND TRAVELERS...LIGHT SNOW WILL BE POSSIBLE AT PASS LEVELS LATE THURSDAY THROUGH SATURDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ103-140100- NORTHERN HUMBOLDT COAST- 458 PM PST MON DEC 12 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 1 PM PST TUESDAY... ...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT FOR LATE TUESDAY MORNING. A FLOOD WATCH IS CURRENTLY IN EFFECT. AN APPROACHING STORM SYSTEM WILL BRING MULTIPLE HAZARDS TO NORTHWEST CALIFORNIA FROM LATE TUESDAY THROUGH FRIDAY...INCLUDING HEAVY RAIN AND THE POTENTIAL FOR FLOODING OF MAIN STEM RIVERS...SMALL STREAMS...AND LOW LYING AREAS WITH POOR DRAINAGE. THIS MAY ALSO RESULT IN INCREASED ROCK AND MUD SLIDE ACTIVITY ALONG MOUNTAIN ROADS. IN ADDITION...HIGH ASTRONOMICAL TIDES WILL CONTINUE THE THREAT OF MINOR COASTAL FLOODING THIS WEEK AROUND HUMBOLDT BAY...WITH THE HIGHEST TIDE OF THE WEEK EXPECTED LATE WEDNESDAY MORNING DUE TO A SMALL STORM SURGE. RAIN IS EXPECTED TO BEGIN TUESDAY AFTERNOON AND WILL CONTINUE THROUGH LATE THURSDAY AND EARLY FRIDAY WITH INTERMITTENT BREAKS...EVENTUALLY TRANSITIONING TO SHOWERS FRIDAY AND SATURDAY. IN ADDITION TO THE HEAVY RAIN THREAT, GUSTY SOUTH WINDS CAN ALSO BE EXPECTED WEDNESDAY, MOSTLY IN EXPOSED COASTAL AND HIGH ELEVATION AREAS. FOR INLAND TRAVELERS...LIGHT SNOW WILL BE POSSIBLE AT PASS LEVELS LATE THURSDAY THROUGH SATURDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 5:35 PM PST | Flood Watch | EKA | Del Norte, Humboldt, Mendocino, Trinity | 70 hr |
| Dec 13, 2:58 PM PST | Gale Warning | EKA | 30 hr | |
| Dec 13, 2:58 PM PST | Small Craft Advisory | EKA | 16 hr | |
| Dec 13, 2:58 PM PST | Hazardous Seas Warning | EKA | 6 hr | |
| Dec 13, 3:13 PM PST | Coastal Flood Advisory | EKA | Del Norte, Humboldt | 20 hr |
| Dec 13, 3:16 PM PST | River Flood Watch | EKA | Mendocino | 24 hr |
| Dec 13, 3:16 PM PST | River Flood Watch | EKA | Humboldt | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.